CSN Login
Members Online: 9

You are here

MOM'S DIARRHEA WON'T QUIT

mopar
Posts: 1995
Joined: May 2003

Mom has Stage IV, with mets to liver, lungs, thyroid. Had a colon resection - came through it beautifully. Had port put in - first chemo two weeks ago. Handled it very well - no side effects. Had blood transfusion next day, suffered small stroke which affected her right side. Took her via ambulance to hospital. Now started with diarrhea (6 days). Had second chemo, diarrhea has not stopped even with Immodium AND Lomodil. 5-6 bowel movements a day. She's very weak, very thirsty, but always gets cramps and runny after even a few sips of water. They're giving her IV glucose/sodium chloride, lipids and TPN (protein profile). Please tell me this will stop. She's so weak and miserable. She had actually done 2 days of physical therapy for the stroke, but then this started and she couldn't anymore. So they moved her to another floor, private room, Protective Isolation because of low white cell counts. I knew it would be a difficult road for her. Does this mean she may have to change chemo plans? Right now she's on Camptosar and Erbitux. We have confidence in her doctor. He worked on the recent studies on all of these drugs. He said we may have to change, but I know he wanted to use the best first, which means something else may not be as effective. Any words of encouragement here? Thank you so much and God Bless you for your help!
Monika

tkd3g
Posts: 768
Joined: Aug 2004

Hi Monika. Sorry for what your mom is going thru. I hope she feels better soon. I'm afraid I have no knowledge of the drugs she is on. I did a quick search online and diarrhea is a very common side effect. Both early on and a couple of days later(after treatment). Sounds like the docs are treating her appropriatetly.

I guess depending on the diarrhea, they will probably lower the dose or discontinue. There are other chemo drugs they can give her.

Sometimes certain drugs don't jive with certain people. Try not to get down. Don't give up. Keep asking questions and insisting on answers. You are your mom's best advocate.

You, mom and your family are in my prayers.

Let us know how she is.

God bless.

Barb

bsrules
Posts: 296
Joined: Mar 2004

Monika

Barb hit it right on the head!!! Hang in there!!! Stay on the Doctor's!!! My husband side effects varied so often that anyone with a normal mind can't keep it striaght!!! Your Doctor's seem to be handling everything that your Mom needs right now. As Barb said they might change the dose that they are giving her right now. Make sure you ask them any questions you might have no matter how small you think they are!!!! Best Wishes!!! You are all in my prayers!!! Sue

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Oh Monika sweetie--very sorry to hear bout your mum. As the guys here have said-I am also sure she is in good hands. There are so many variables with meds. it would be impossible to list them. At one stage I had problems with horrid vomiting and nausea--it took a while to settle down. Different meds tried on me caused all sorts of problems and it took some time to find the right meds. / correct doseage. I had trouble with a steroid they gave me to overcome the nausea and also had major problems with my anaesthetic during surgery and the morphine for pain control. Unfortunately the human body does not always react as surgeons/ oncologists would hope. In time your mum will hopefully get the medication suited to her. We do hope that is the case. We send our love and prayers to you both Monika.--kanga n Jen

Subscribe to Comments for "MOM'S DIARRHEA WON'T QUIT"